MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305904
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl sftygld 25x5/8 rb experienced foreign matter along the fluid path.The following information was provided by the initial reporter: writer observed black flecks in the hub of the needle while opening a combo pack in preparation for vaccine injection.The combo pack had been freshly opened (previously sealed), and the needle piece had not been removed prior to noticing the black flecks, so they would have had to have been included prior to packaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: four photos were received and evaluated.Each photo showed a safetyglide needle with a visible black "fleck" of foreign matter inside the needle hub.The foreign matter was observed non-conforming per product specification.One sample received.Sample sent for fourier transform infrared spectroscopy (ftir) analysis.The foreign matter was determined to be polyetherimide via fourier transform infrared spectroscopy (ftir) analysis.Current production was evaluated to determine if there were any locations where this material could have come in contact with the product during packaging, with no relevant contact points or similar material found on the machine.Potential root cause of the polyetherimide could not be confirmed to have originated at the packaging plant (bd canaan) and manufacturing plant (bd columbus).A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12305643
Report Number1213809-2021-00559
Device Sequence Number14664605
Product Code FMI
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number305904
Device Catalogue Number305904
Device Lot Number0304974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1